MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON DUET PRO; OVDS

JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON DUET PRO; OVDS
Model Number HEALON ENDOCOAT
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The healon duet is not an implantable device.If explanted; give date: n/a (not applicable).The healon duet is not an implantable device.Device evaluation by mfr: the device is not returning for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a surgeon observed ''white fiber'' when injecting healon duet pro ophthalmic viscosurgical device (ovd).The white fiber was removed by irrigation and aspiration.There was no patient adverse event reported by the surgeon.Through follow-up it was clarified that the doctor did not observe the white fiber inside of the ovd.However, when the doctor injected the visco device, he observed the white fiber in the patient's eye.Hence, the doctor concluded that the white fiber may have come from the healon duet pro.Doctor was able to remove the white fiber by irrigation and aspiration.The patient was fine post-op, surgery went well.It was noted there will be no product returned, and no debris available for evaluation.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was learned that the specific suspect product endocoat has a confirmed lot number.Therefore, this correction mdr is being submitted.Brand name: healon endocoat.Model number: healon endocoat.Lot#: 027851.Catalog#: 57502000.Expiration date: 1/31/2021.Udi #: (b)(4).Device manufacture date: 2/14/2019.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
HEALON DUET PRO
Common Device Name
OVDS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9169893
Report Number3004750704-2019-00043
Device Sequence Number19523630
Product Code LZP
UDI-Device Identifier05050474651425
UDI-Public(01)05050474651425(17)210131(10)UE31411
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberHEALON ENDOCOAT
Device Catalogue Number57502000
Device Lot Number027851
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer10/10/2019
10/25/2020
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/01/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA01/01/2005